Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
721 Posts
Discussion Starter · #1 ·
I can't seem to get my dose of luvox up without getting side effects. I am going to give zoloft a try. Does anyone know if it is OK to just switch SSRI's midstream or should I wean off of Luvox before trying Zoloft. My docs says it is OK but I have known my doc to be a little lax sometimes.
 

·
Registered
Joined
·
1,327 Posts
You can make sudden changes in SSRIs, although I'm not sure how long it would take to see results in this case. If you are having side effects, ask your doctor about Celexa. It is the SSRI with the lowest incidence of side effects.
 
G

·
I wouldn't recommend it. My doctor took me from Zoloft to Paxil without weaning me and I have suffered a soapy, metallic, bitter taste in my mouth since. Doesn't sound related does it? Well, might not be...all I know is that's when the taste problem started and I never have gotten rid of it (2 years later). I just went off my most recent anti-depressant and the taste problem is better. However, I still have the taste problem and fear it might now also come from the Asacol I take for ulcerative colitis. I'm sure some of it may be related to acid reflux as well. Some medications relax the esphogeal sp? sphincter...I'm wondering if that's what anti-depressants did to me (irreversible?). Not saying this would happen to anyone else in the world, just saying to be cautious. Who knows what harm SSRIs can do to some people. Works wonders for others. I would LOVE to be able to take them. Can't, they make this taste unbearable!!! Anyone else with a bitter taste in thier mouth that would like to share their stories (success and discomfort), please post.
 
G

·
Yeah...I was told you have to be weaned off one before you start another (that was a psychiatrist talking). I find the internists are a little less up on things, or "lax", like you said!!!
 

·
Registered
Joined
·
721 Posts
Discussion Starter · #5 ·
I made the switch without weaning off with no problems. I too have that bad taste in the back of my mouth. I developed it right after I had antireflux surgery. The surgery ended up failing but that bad taste remains. I think it may give bad breath. My doc says the taste is from acid reflux but I didn't have the taste before surgery. I have also had it for 2 years. I have found sugary foods to make it worse.
 
G

·
i am on effexor and in talking about other possible treatments, my psychiatrist (who is very good) said that i defiitely would have to be weaned off the first or i'll crash-yuck! good luck!
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top